MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404281
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient experienced mechanical issues with an inflatable penile prosthesis (ipp).Approximately three months post-implant, the patient had deflation issues with the device; however, the physician helped the patient troubleshoot the device.Eight months ago the patient experienced inflation issues with the ipp.An assessment has been done every two months since but the problem persisted.There has been no intervention reported.No patient complications were reported.
 
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available, the cause that contributed to the reported event cannot be established; a conclusion code of cause not established was assigned to this investigation.
 
Additional Manufacturer Narrative
Investigation summary: based on the information available, the cause that contributed to the reported deflation and inflation issues cannot be established as the product is not available for analysis.Dhr review: the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.Technical analysis: the device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Labeling review: a review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Investigation conclusion: based on the information available, a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description
It was reported that, approximately three months post-implant, this inflatable penile prosthesis exhibited deflation issues.Approximately five years later, the device exhibited inflation issues.Troubleshooting was attempted every two months, however, the mechanical issues persisted.A revision procedure was requested; records do not indicate it has been performed yet.No patient complications were reported.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key12822603
Report Number2124215-2021-35502
Device Sequence Number12131447
Product Code FHW
UDI-Device Identifier00878953003849
UDI-Public00878953003849
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/29/2018
Device Model Number72404281
Device Catalogue Number72404281
Device Lot Number831667003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/05/2021
Supplement Date Received by Manufacturer02/21/2022
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESERVOIR: 720182-01/111608007; RESERVOIR: 720182-01/111608007
Patient SexUnknown